MAUDE Adverse Event Report: LIVANOVA USA INC SMART CARDIOPLEGIA; SMART, PERFUSION PACKS, CONNECTORS, TUBING

LIVANOVA USA INC SMART CARDIOPLEGIA; SMART, PERFUSION PACKS, CONNECTORS, TUBING
Catalog Number 627193402
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa inc has received a report that the position of the clamp colors in the cardioplegia kit being used were incorrect when compared with the pack specification sheet.In details, both red clamps were on the small tubing side and both white clamps are on the large tubing side.According to the perfusionist, as a consequence, the content of a bag of high potassium (k) was delivered into the reservoir despite having both white clamps closed.This occurred prior to the cardiopulmonary bypass, so it had no impact on the patient.There is not report of any patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Event date is unknown.The device was disposed by the customer.Livanova usa manufactures the smart cardioplegia.The incident occurred in (b)(6) united states of america.The device was disposed by the customer.However, a photographic evidence confirming the misassembly was provided by the customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Disposed by the customer.
 
Additional Manufacturer Narrative
Livanova received a report stating that during setup, the customer noted that the positions of colored clamps on the cardioplegia kit were incorrect.The result of this incorrect position of the clamp colors was the draining of a bag of high k into the reservoir.This occurred prior to the cardiopulmonary by-pass, therefore it had no impact on the patient.A clear picture of the misassembly was provided by the customer, confirming the issue.Sample was not available because it was thrown away after the case.The dhr review highlighted that the lot whose claimed product belong to was released as conform according to specifications.For this pts pack code is not foreseen a 100% inspection.A review of the complaints database did not reveal further similar event occurred on this pts pack code or concerned batch.Based on the above facts, most likely root cause of the reported event was due to manufacturing operator error during the assembly phase of this pts.The manufacturing personnel will be involved in a dedicated training meeting to discuss the customer complaint.The risk is in the acceptable region.No other corrective action is deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
SMART CARDIOPLEGIA
Common Device Name
SMART, PERFUSION PACKS, CONNECTORS, TUBING
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15549153
Report Number1718850-2022-00053
Device Sequence Number1995986
Product Code DWE
UDI-Device Identifier00803622147425
UDI-Public(01)00803622147425(240)627193402(17)230430(10)2218600038
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number627193402
Device Lot Number2218600038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/05/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown